MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS
Model Number 1286A-US
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the customer had been getting a strange message pop up, "no records obtained", when attempting to view the patient's history.Log files were submitted for review.The log file for the patient contained persistent low speed advisory faults.These faults appeared to have been the result of the set speed being set below the low-speed limit.These alarms appeared to have resolved once the low-speed limit and set speeds were adjusted.These faults also appeared to have consumed the system controller memory limiting the displayable data on the monitor which may have caused the error.There were no other usual alarm or events recorded.The patient cable and the system monitor were to be changed to see if the issue could be fixed.There was no documentation about the cause of the message or troubleshooting that was performed.The patient was inpatient and pending discharge to inpatient rehabilitation.
 
Additional Manufacturer Narrative
Section d4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of an issue with viewing the patient¿s history on the system monitor was not confirmed.Data from the reported event date of (b)(6) 2024 in the submitted controller event log file was reviewed.Throughout the entire log file, there were persistent low speed advisory faults.These faults appear to be the result of the set speed being set below the low speed setting.These faults resolved once the low/fixed speeds were adjusted.Due to the persistent alarms, the controller memory was filled limiting displayable data on the monitor.There were no notable alarms active in the log file.The system monitor was not returned for analysis.The provided information indicated that the account had been getting the message ¿no records obtained" when the patient¿s history was attempted to be viewed.They stated that they were going to exchange the products to see if it fixes the issue.There were no photos provided.The patient handbook explains that many non-transient alarms that require specific user action to resolve the alarm condition.These alarms remain on the user interface screen until the alarm condition is resolved or permanently disabled by a clinician, and therefore do not appear in alarm history.The account was unable to provide additional information about the products due to the information being unknown.The root cause for the reported event was due to a design feature for hm3 systems not displaying all events.There is no issue correlated with the system monitor.Device history records could not be reviewed due to the serial number of the monitor being unavailable.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.Heartmate 3 instructions for use section 4-¿system monitor¿ explains how to properly interpret and troubleshoot system monitor communication issues and error messages.The heartmate 3 patient handbook section 5 ¿alarms and troubleshooting¿ explains the driveline power fault, driveline communication fault (driveline comm fault), communication fault (comm fault), backup battery fault, and replace controller fault are examples of non-transient alarms that require specific user action to resolve the alarm condition.These alarms remain on the user interface screen until the alarm condition is resolved or permanently disabled by a clinician, and therefore do not appear in alarm history.In addition, a power cable disconnected advisory (that lasts less than 30 seconds) and pulsatility index (pi) events are examples of routine events that might interfere with access to more critical information.For this reason, these events also do not appear in alarm history.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE®, SYSTEM MONITOR
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key19779788
Report Number2916596-2024-04496
Device Sequence Number12789893
Product Code DSQ
UDI-Device Identifier00813024010852
UDI-Public(01)00813024010852
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1286A-US
Device Catalogue Number1286A-US
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2024
Supplement Date Received by Manufacturer10/14/2024
Initial Report FDA Received Date07/18/2024
Supplement Report FDA Received Date10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age75 YR
Patient SexMale
Patient Weight81 KG